Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Feb 12, 2012, 1:40 PM EST for 4 counties in Florida. It took effect at Feb 13, 2012, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 1:40 PM EST (18:40 UTC)
- In effect from
- Feb 13, 2012, 3:00 AM EST
- Expired
- Feb 13, 2012, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -183 m²/s²
- 0-3 km storm-relative helicity
- -165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS72 KTBW 121840 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 140 PM EST SUN FEB 12 2012 ...FREEZE AND HARD FREEZE WARNINGS IN EFFECT FOR MUCH OF THE AREA FOR LATE TONIGHT THROUGH MONDAY MORNING... .COLD AND DRY CANADIAN HIGH PRESSURE SETTLES INTO THE SOUTHEASTERN STATES TONIGHT...WINDS DIMINISH AND ALLOW FOR GOOD RADIATIONAL COOLING. THIS WILL CAUSE SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ACROSS MUCH OF THE AREA OVERNIGHT. FLZ039-042-043-048-049-131400- /O.UPG.KTBW.HZ.A.0002.120213T0600Z-120213T1400Z/ /O.NEW.KTBW.HZ.W.0004.120213T0600Z-120213T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS 140 PM EST SUN FEB 12 2012 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...BELOW FREEZING FOR 4 TO 8 HOURS WITH LOWS AROUND 20 DEGREES. * IMPACTS...TEMPERATURES THIS COLD CAN KILL VEGETATION THAT IS NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ051-052-055>057-060>062-131300- /O.UPG.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/ /O.NEW.KTBW.FZ.W.0009.120213T0800Z-120213T1300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE- INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND... WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK... NORTH PORT...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE... PUNTA GORDA 140 PM EST SUN FEB 12 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...BELOW FREEZING FOR 2 TO 3 HOURS WITH LOWS AROUND 30 DEGREES. * IMPACTS...TEMPERATURES THIS COLD CAN KILL SENSITIVE VEGETATION THAT IS NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
2 follow-up statements
583 WWUS72 KTBW 130219 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 919 PM EST SUN FEB 12 2012 ...FREEZE AND HARD FREEZE WARNINGS IN EFFECT FOR MUCH OF THE AREA FOR LATE TONIGHT THROUGH MONDAY MORNING WITH A FROST ADVISORY FOR PINELLAS COUNTY... .COLD AND DRY CANADIAN HIGH PRESSURE SETTLES INTO THE SOUTHEASTERN STATES TONIGHT...WINDS DIMINISH AND ALLOW FOR GOOD RADIATIONAL COOLING. THIS WILL CAUSE SEVERAL HOURS OF SUB- FREEZING TEMPERATURES ACROSS MUCH OF THE AREA OVERNIGHT. FLZ039-042-043-048-049-131400- /O.CON.KTBW.HZ.W.0004.120213T0600Z-120213T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS 919 PM EST SUN FEB 12 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * TEMPERATURE...BELOW FREEZING FOR 4 TO 8 HOURS WITH LOWS AROUND 20 DEGREES. * IMPACTS...TEMPERATURES THIS COLD CAN KILL VEGETATION THAT IS NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ051-052-055>057-060>062-131300- /O.CON.KTBW.FZ.W.0009.120213T0800Z-120213T1300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE- INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND... WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK... NORTH PORT...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE... PUNTA GORDA 919 PM EST SUN FEB 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... * TEMPERATURE...BELOW FREEZING FOR 2 TO 3 HOURS WITH LOWS AROUND 30 DEGREES. * IMPACTS...TEMPERATURES THIS COLD CAN KILL SENSITIVE VEGETATION THAT IS NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ050-131300- /O.NEW.KTBW.FR.Y.0003.120213T0800Z-120213T1300Z/ PINELLAS- INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG 919 PM EST SUN FEB 12 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * TEMPERATURE...TEMPERATURES IN THE NORTHERN AND INTERIOR PARTS OF PINELLAS COUNTY WILL DIP INTO THE MID 30S AND LIGHT WINDS WILL LEAD TO PATCHY FROST. * IMPACTS...FROST MAY HARM SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
306 WWUS72 KTBW 131305 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 805 AM EST MON FEB 13 2012 ...HARD FREEZE WARNING CONTINUES UNTIL 900 AM... ...THE FREEZE WARNING AND FROST ADVISORY EXPIRED AT 800 AM... .COLD AND DRY CANADIAN HIGH PRESSURE OVER THE SOUTHEASTERN STATES EARLY THIS MORNING SLIDES OFFSHORE TODAY AND STARTS A WARMING TREND. FLZ051-052-055>057-060>062-131415- /O.EXP.KTBW.FZ.W.0009.000000T0000Z-120213T1300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE- INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND... WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK... NORTH PORT...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE... PUNTA GORDA 805 AM EST MON FEB 13 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING. $$ FLZ050-131415- /O.EXP.KTBW.FR.Y.0003.000000T0000Z-120213T1300Z/ PINELLAS- INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG 805 AM EST MON FEB 13 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING...PRECLUDING ANY FROST FORMATION. $$ FLZ039-042-043-048-049-131415- /O.CON.KTBW.HZ.W.0004.000000T0000Z-120213T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS 805 AM EST MON FEB 13 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURE...BELOW FREEZING FOR 4 TO 8 HOURS WITH LOWS AROUND 20 DEGREES. * IMPACTS...TEMPERATURES THIS COLD CAN KILL VEGETATION THAT IS NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Feb 12, 1:37 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 12, 1:37 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
137 PM EST SUN FEB 12 2012
.SYNOPSIS...
THE PATTERN ALOFT EARLY THIS AFTERNOON HAS...A TROUGH FROM THE
CANADIAN ROCKIES SOUTH TO AZ...RIDGING FROM THE TEXAS/MEXICAN
COASTAL WATERS TO THE FAR NORTHERN PLAINS...AND A LOW OVER QUEBEC
THAT TROUGHS SOUTH ACROSS NEW ENGLAND TO THE OPEN ATLANTIC. AT THE
SURFACE...A ROBUST SURFACE HIGH CENTERED OVER MO/AR SPRAWLS ACROSS
THE GULF AND MUCH OF THE EASTERN U.S.
&&
.SHORT TERM (TONIGHT-TUESDAY)...
THE UPPER RIDGE MOVES EAST...TO THE SE U.S. AND FL BY MON AND THEN
FLATTENS INTO ZONAL FLOW ALOFT BY TUE. MEANWHILE THE SURFACE HIGH
DRIFTS IN ACROSS THE SE U.S. LATER TONIGHT AND MON BEFORE SLIDING
OFFSHORE MON NIGHT. THIS HIGH CONTINUES EAST TUE...BUT WITH A
RIDGE BACK WEST ACROSS CENTRAL FL...AS A WEAK FRONTAL BOUNDARY
SAGS IN ALONG THE GA/FL BORDER.
THIS AFTERNOON CONTINUES DRY AND BREEZY...ALTHOUGH WIND SPEEDS ARE
BEGINING TO DROP. A HIGH SURF ADVISORY CONTINUES UNTIL 400 PM AND
EXPECT THAT WILL BE ALLOWED TO EXPIRE.
WE ARE LOOKING FOR ONE MORE COOL TO COLD NIGHT AS THE SURFACE SETS
UP JUST TO THE NORTH WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING
OVERNIGHT. THERE HAS BEEN SOME HIGH CLOUDINESS TODAY BUT EXPECT THAT
TO THIN OUT LATER. PASCO NORTH HAS A HARD FREEZE WATCH WHILE TO THE
SOUTH THERE IS A FREEZE WATCH...EXCEPT FOR PINELLAS AND LEE. THIS
SEEMS REASONABLE AND WILL UPGRADE THE CURRENT WATCHES TO WARNINGS IN
THE AFTERNOON FORECASTS. AS NOTED EARLIER WINDS ARE LIGHT...BELOW 10
MPH...AND WILL NOT REQUIRE WIND CHILL ADVISORIES.
THEN THE REST OF MON THROUGH TUE WILL SEE A WARMING TREND ALONG WITH
A GRADUAL INCREASE IN CLOUDS AS THE LOW LEVEL FLOW VEERS THROUGH THE
EAST AND SE TO SOUTHERLY BY TUE AFTERNOON. THE FRONTAL BOUNDARY TO
THE NORTH MAY HELP SPREAD A FEW MORE CLOUDS ACROSS THE NORTH BUT
ANY RAIN CHANCES WILL REMAIN NORTH OF THE AREA.
.LONG TERM (TUESDAY NIGHT-SATURDAY)...
SPLIT FLOW ACROSS THE U.S. WEDNESDAY WITH QUASI-ZONAL FLOW ACROSS
THE SOUTHERN U.S. WITH AN U/L RIDGE OVER THE WESTERN CARIBBEAN
RIDGING NORTH INTO THE GULF OF MEXICO. WEAK SURFACE HIGH PRESSURE
WILL HOLD OVER WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH FRIDAY
WITH MILD TEMPERATURES OVER THE FORECAST AREA. A WEAK FRONTAL
BOUNDARY WILL STALL OVER NORTH FLORIDA WEDNESDAY WITH A SLIGHT
CHANCE OF A SHOWER OVER THE NATURE COAST. AN U/L DISTURBANCE WILL
MOVE THROUGH THE NORTHERN STREAM FLOW THURSDAY AND PUSH ACROSS THE
OHIO RIVER VALLEY WITH A TRAILING COLD FRONT MOVING OVER NORTH
FLORIDA WITH A CHANCE OF SHOWERS. THE NORTHERN STREAM L/W TROUGH
WILL DIG ON FRIDAY OVER THE EASTERN U.S. AND PUSH THE COLD FRONT
SOUTHEAST ACROSS THE FLORIDA PENINSULA. U/L SUPPORT WILL BE
LIFTING OUT SO ONLY A SLIGHT CHANCE OF SHOWERS WITH THE FRONT.
CANADIAN SURFACE HIGH PRESSURE WILL BUILD OVER THE NORTHERN GULF
COAST BEHIND THE COLD FRONT FRIDAY NIGHT AND SATURDAY WITH MUCH
COOLER DRIER AIR ADVECTING OVER WEST CENTRAL AND SOUTHWEST
FLORIDA. TEMPERATURES WILL RUN 5 TO 10 DEGREES ABOVE NORMAL
WEDNESDAY THROUGH FRIDAY...BECOMING ABOUT 5 DEGREES BELOW ON
SATURDAY...ALTHOUGH QUITE A BIT OF UNCERTAINTY REMAINS ON JUST HOW
COLD THE AIRMASS WILL BE.
&&
.AVIATION...
VFR.
&&
.MARINE...
WINDS AND SEAS ARE GRADUALLY DECREASING AND WILL LET THE ADVISORY
EXPIRE FOR TONIGHTS FORECAST,,,BUT HEADLINE EXERCISE CAUTION
OVERNIGHT. WINDS THEN CONTINUE TO SUBSIDE AS THEY VEER FROM NE TO
SOUTHERLY BY FRI...WITH SPEEDS BELOW CAUTIONARY VALUES.
&&
.FIRE WEATHER...
A RED FLAG WARNING CONTINUES FOR PINELLAS...SARASOTA...CHARLOTTE
AND LEE COUNTIES WITH A FIRE DANGER STATEMENT FOR THE REST OF THE
AREA EXCEPT CITRUS...SUMTER AND HIGHLANDS COUNTIES. THESE ARE
WORKING OUT NICELY.
MON WILL STILL BE DRY WITH EXTENDED DURATIONS OF LOW RH...EXCEPT IN
LOCATIONS WITH THE HIGHEST (BUT MARGINAL) ERC VALUES. MON CAN BE
HANDLED WITH AN RFD. TUE WILL MOISTEN UP WITH NO CONCERNS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 53 33 63 51 / 0 0 0 5
FMY 59 38 68 52 / 0 0 0 5
GIF 53 31 64 48 / 0 0 0 5
SRQ 55 34 65 50 / 0 0 0 5
BKV 51 21 63 41 / 0 0 0 5
SPG 52 42 61 56 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 1 AM TO 9 AM EST MONDAY FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
FREEZE WARNING FROM 3 AM TO 8 AM EST MONDAY FOR CHARLOTTE-DE
SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-POLK-SARASOTA.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-LEE-
PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...13/OGLESBY
AVIATION...05/CARLISLEHazardous weather outlook, Feb 12, 5:56 AM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 556 AM EST SUN FEB 12 2012 FLZ039-042-043-048>052-055>057-060>062-065-121700- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 556 AM EST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A FREEZE AND HARD FREEZE WATCH IS IN PLACE ACROSS MUCH OF THE AREA FOR TONIGHT AS WINDS BECOME LIGHT AND ALLOW FOR GOOD RADIATIONAL COOLING. FOUR TO EIGHT HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS THE HARD FREEZE WATCH AREA WITH LOWS AROUND 20...AN 2 TO 4 HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS THE FREEZE AREA WITH LOWS AROUND 30. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ACROSS THE SUNCOAST BEACHES WITH NORTHERLY WINDS OF AROUND 20 KNOTS CONTINUING THROUGH THE EARLY AFTERNOON. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS WILL CONTINUE FROM THE NORTH AT 20 TO 25 KNOTS WITH HIGHER GUSTS TODAY AND SEAS WILL REMAIN 5 TO 9 FEET THROUGH THE EARLY AFTERNOON. WINDS SHOULD THEN SUBSIDE BELOW ADVISORY LEVELS FOR THE LATE AFTERNOON AND EVENING. SMALL CRAFT OPERATORS SHOULD POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... COLD AND DRY AIR IN PLACE ACROSS THE AREA TODAY WILL ALLOW FOR SEVERAL HOURS OF CRITICAL HUMIDITIES ACROSS MUCH OF THE AREA. THIS COMBINED WITH WINDS OF 15 MPH AND DRY SOILS WILL REQUIRE A RED FLAG WARNING FOR MOST COASTAL COUNTIES FROM PINELLAS SOUTH. MODERATE SOIL MOISTURE VALUES ACROSS MUCH OF THE REST OF THE AREA COMBINED WITH THE CRITICAL HUMIDITIES WILL ALLOW FOR A FIRE DANGER STATEMENT ELSEWHERE. WILDFIRES WILL RAPIDLY SPREAD UNDER THESE CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA FOR MONDAY AFTERNOON AND SEVERAL HOURS OF CRITICAL HUMIDITIES WILL OCCUR. MODERATE SOIL MOISTURE VALUES WILL AGAIN CAUSE FIRE DANGER STATEMENTS ACROSS MUCH OF THE AREA FOR MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:20 AM EST | Hard Freeze Watch | TBW | Sumter | 9 hr |
| Feb 12, 5:04 AM EST | Red Flag Warning | TBW | Pinellas | 13 hr |
| Feb 12, 1:40 PM EST | Hard Freeze Warning | TBW | Sumter | 19 hr |
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.